North Dakota, 2006

Funnel Cloud in North Dakota, May 31, 2006

May 31, 2006 · NWS BIS · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 31, 2:00 AM CST, 9 hours 38 minutes earlier.

Area forecast discussion, May 31, 2:00 AM CST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED MAY 31 2006

.SHORT TERM...
SHORTWAVE PROGGED OVER CENTRAL AREAS BY EARLY AFTERNOON AND FORECAST
TO EXIT THE REGION BY EVENING. MAIN ENERGY FROM THIS FEATURE LIES
ACROSS THE SOUTHERN TIER OF THE FORECAST AREA WHERE ENOUGH MID LEVEL
LIFT WILL BRING WIDELY SCATTERED PRECIPITATION.

UPPER LEVEL RIDGE BUILDS OVER THE REGION THURSDAY AND FRIDAY BRINGING
DRY CONDITIONS AND WARMER AIR TO THE REGION...HOWEVER BY FRIDAY NIGHT
ANOTHER SHORTWAVE CUTS INTO THE RIDGE ALONG WITH A SURFACE TROUGH
PUSHING WEST TO EAST WILL BRING ANOTHER CHANCE OF PRECIPITATION
FRIDAY NIGHT. AS THE LAST SYSTEM THE SHORTWAVE ENERGY TRACKS ACROSS
THE ND/SD BORDER KEEPING THE BEST CHANCE OF MOISTURE ACROSS THE SOUTH
AND SOUTHEAST.

TEMPERATURES WILL GRADUALLY WARM WELL ABOVE NORMAL TOWARDS THE END
OF THE WEEK.

.LONG TERM...
EXTENDED FORECAST HINGES ON DIFFICULT TO TRACK SHORT WAVES ROTATING
OVER TOP OF MEAN RIDGE POSITION NOW PROGGD TO REMAIN OVER CENTRAL
CONUS THROUGH EXTENDED PERIODS. FLOW BECOMES SOMEWHAT FLATTER AT END
OF PERIODS BUT PRECIPITATION CHANGES WILL REMAIN DEPENDENT ON TIMING
OF ENERGY. FORECAST WILL BE DIURNALLY DRIVEN IN FIRST PART OF
EXTENDED AND GENERALLY DRY IN LATTER PARTS. USED ADJMEX FOR TEMPS
WITH MINOR ADJUSMTNENTS AND GFS FOR TIMING AND WINDS.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RGT/HW
Hazardous weather outlook, May 31, 3:05 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CDT WED MAY 31 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
405 AM CDT WED MAY 31 2006 /305 AM MDT WED MAY 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING THUNDERSTORMS OVER
WEST AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. A FEW OF THESE STORMS
MAY REACH SEVERE LEVELS OVER PORTIONS OF THE SOUTHEAST FROM JAMESTOWN
SOUTHWARD TO THE SOUTH DAKOTA BORDER. THE PRIMARY THREAT FROM
THE STORMS WILL BE LARGE HAIL AND STRONG SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RGT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, McLean

When
May 31, 11:38 AM CST to 11:42 AM CST
Where
McLean County, 2 mi NE of Turtle Lake
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
47.607, -101.322 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505313.